Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 132, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Aug 13, 2007, 5:09 PM EDT for Bristol County, Massachusetts; Providence County, Rhode Island. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 13, 2007, 5:09 PM EDT (21:09 UTC)
- Expired
- Aug 13, 2007, 5:45 PM EDT
- In force
- 36 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Counties, with a storm outline in the text
Counties Bristol County, MA, Providence County, RI
The radar
The Boston radar (KBOX), 14 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 13, 5:33 PM EDT | TSTM WND DMG | Attleborough, MA | TREES AND WIRES DOWN ON ROBINSON STREET |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 9.2 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 85 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 1240 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBOX 132109
SVRBOX
MAC005-RIC007-132145-
/O.NEW.KBOX.SV.W.0132.070813T2109Z-070813T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
509 PM EDT MON AUG 13 2007
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN PROVIDENCE COUNTY IN RHODE ISLAND...
WEST CENTRAL BRISTOL COUNTY IN SOUTHEAST MASSACHUSETTS...
THIS INCLUDES THE CITY OF ATTLEBOROUGH...
* UNTIL 545 PM EDT
* AT 503 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR CENTRAL FALLS...
OR ABOUT NEAR ATTLEBOROUGH...AND MOVING SOUTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ATTLEBOROUGH BY 515 PM EDT...
REHOBOTH BY 530 PM EDT...
DIGHTON AND BERKLEY BY 545 PM EDT...
LAT...LON 4174 7115 4190 7150 4200 7141 4199 7138
4198 7138 4198 7135 4187 7102
TIME...MOT...LOC 2109Z 301DEG 17KT 4190 7136
$$
AEDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 4:48 PM EDT, 21 minutes earlier.
Area forecast discussion, Aug 13, 4:48 PM EDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 448 PM EDT MON AUG 13 2007 .SYNOPSIS... A COLD FRONT WILL CROSS SOUTHERN NEW ENGLAND TONIGHT. HIGH PRESSURE WILL BUILD OVER SOUTHERN NEW ENGLAND TUE. ANOTHER WEAK COLD FRONT WILL CROSS THE REGION WED FOLLOWED BY A STRONGER COLD FRONT LATE THU AND EARLY FRI. DRY HIGH PRESSURE WILL BUILD INTO THE REGION LATE FRI THROUGH SUN. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... A BROKEN LINE OF SHOWERS AND THUNDERSTORMS ASSOCIATED WITH A COLD FRONT WAS CROSSING CENTRAL AND EASTERN MASSACHUSETTS THIS EVENING. THE CONVECTION WAS INTERACTING WITH MODERATE LOW LEVEL INSTABILITY AHEAD OF IT...WITH SURFACE BASED CAPES BETWEEN 1500 TO 2000 J/KG. THE SHOWERS AND THUNDERSTORMS WILL BEGIN TO WEAKEN TOWARDS SUNSET DUE TO THE LOSS OF DAYTIME HEATING. USED ENHANCED WORDING THROUGH 00Z WITH GUSTY WINDS AND SMALL HAIL POSSIBLE. OTHERWISE DRIER DEWPOINT AIR WILL BEGIN TO INFILTRATE THE REGION OVERNIGHT. MOSTLY CLEAR SKIES AND DECOUPLING WINDS WILL ALLOW FOG PATCHES TO FORM. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/... HIGH PRESSURE COVERS THE REGION WITH MOSTLY CLEAR SKIES AND JUST A FEW FAIR WEATHER CUMULUS CLOUDS. 850 MILLIBAR TEMPERATURES BETWEEN +7 AND +9 CELSIUS AND BOUNDARY MIXING UP THE DRY ADIABAT NEAR 800 MILLIBARS SUPPORTS HIGHS IN THE MID 70S TO SOME LOWER 80S AWAY FROM THE COAST. USED THE WARMER MAVMOS GUIDANCE TEMPS WHICH APPEARED MORE REASONABLE...EXCEPT USED THE NAM/WRF WIND VELOCITIES. && .LONG TERM /TUESDAY NIGHT THROUGH MONDAY/... WARM AIR ADVECTION PATTER TUESDAY NIGHT...BUT MOISTURE IN THE COLUMN LOOKS A BIT TOO MEAGER FOR ANY PRECIPITATION. ON WEDNESDAY...COLD FRONT WILL TRAVERSE THE CWA. THE FROPA LOOKS TO BE SLOW ENOUGH SO THAT AT LEAST THE SOUTHEASTERN HALF OF THE CWA WILL STILL BE IN THE PREFRONTAL AIRMASS DURING PEAK HEATING. THEREFORE...HAVE FORECASTED LOW CHANCE POPS FOR SHOWERS AND THUNDERSTORMS. THE CHANCE WILL BE A BIT BETTER IF WE CAN SOMEHOW MUSTER UP A DEEPER LOW LEVEL MOISTURE PROFILE. STAYED CLOSE TO MAV GUIDANCE FOR MAXES. SOME SHOWERS AND/OR ISOLD TSTMS SHOULD BE LINGERING ACROSS THE SOUTH COAST DURING WEDNESDAY EVENING BEFORE DISSIPATING LATE. COLD FRONT QUICKLY MOVES BACK NORTH AS A WARM FRONT SOMETIME THURSDAY AS SHORT WAVE APPROACHES AND PUSHES A COLD FRONT ACRS THE REGION SOMETIME FRIDAY. WILL THEREFORE GO WITH CHANCE POPS FOR SHOWERS AND TSTMS DURING THIS TIMEFRAME. WENT WITH THE WARMER MAV GUIDANCE FOR MAXES ON THURSDAY. FAIR WEATHER FOR FRIDAY THROUGH THE WEEKEND AS A POTENTIALLY SHARP CANADIAN AIRMASS MOVES INTO NEW ENGLAND IN THE WAKE OF THE COLD FRONT FRIDAY. THIS SHOULD SET US UP WITH SOME COOL...DRY...AND SUNNY/CLEAR WX FOR THIS TIMEFRAME. THIS COULD END UP BEING THE MOST STELLAR WEEKEND OF THE SUMMER IF CURRENT MODEL PROGS VERIFY. THE GFS IS USUALLY TOO COLD WITH AIRMASSES AT THIS RANGE...BUT IN THE RARE CHANCE THAT IT DOES THIS TIME...I COULD SEE LOWS AROUND 40 IN PORTIONS OF SRN NH AND NWRN MASS SAT NIGHT. ARE THE SEASONS STARTING TO CHANGE? && .AVIATION /21Z MONDAY THROUGH SATURDAY/... SCT SHRA/TSRA WILL BRING BRIEF IFR/MVFR VSBYS AND AN ABRUPT WINDSHIFT TO THE NORTHWEST WITH GUSTS TO 35 KT POSSIBLE. MVFR VSBYS IN FOG PATCHES POSSIBLE OVERNIGHT. SOME MECHANICAL WIND SHEAR POSSIBLE DUE TO COOL AIR ADVECTION ACROSS THE LOW LYING TERMINALS KBAF-KBDL OVERNIGHT. VFR CONDITIONS EXPECTED TUE WITH FEW050-060. IN THE LONG TERM...NOT TOO MUCH TO SPEAK OF. WELL HAVE A COLD FRONT CROSS SOUTHERN NEW ENGLAND ON WED WITH A CHANCE OF SHOWERS/STORMS...AND ANOTHER POTENTIALLY STRONGER COLD FROPA FRIDAY. OTHER THAN THAT...THERES NOT TOO MUCH THAT COULD BRING CIGS/VSBYS DOWN LOWER THAN VFR IN THE LONG TERM...TUE NIGHT THRU FRI. && .MARINE... BRIEF WIND GUSTS AROUND 30 KT POSSIBLE THIS EVENING ACROSS THE COASTAL WATERS IN WIDELY SCATTERED THUNDERSTORMS. OTHERWISE BRIEF GUSTS AROUND 20 KT EXPECTED IN COOL AIR ADVECTION AROUND 06Z TONIGHT. LIGHT NORTH WINDS BECOMING LOCALLY ONSHORE TUE. SEAS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA MAINLY 1 TO 3 FT. IN THE LONG TERM TUE NIGHT THRU FRIDAY...NOTHING LOOKS LIKE ITLL BREAK THE RELATIVE TRANQUILITY WEVE BEEN HAVING AS OF LATE. WELL HAVE A COLD FRONT CROSS SOUTHERN NEW ENGLAND ON WED WITH A CHANCE OF SHOWERS/STORMS. THE PRESSURE GRADIENT MAY TIGHTEN ENOUGH TO PRODUCE SMALL CRAFT WINDS LATE WED MORNING INTO THE AFTERNOON HOURS. ANOTHER FRONT LOOKS TO PASS ON FRIDAY. DEPENDING ON HOW COOL THE AIR IS BEHIND THE FRONT...NORTHERLY SMALL CRAFT WINDS WILL BE POSSIBLE LATER FRIDAY INTO EARLY SATURDAY. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...STRAUSS NEAR TERM...STRAUSS SHORT TERM...STRAUSS LONG TERM...EKSTER AVIATION...EKSTER/STRAUSS MARINE...EKSTER/STRAUSS
Hazardous weather outlook, Aug 13, 1:03 PM EDT, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 103 PM EDT MON AUG 13 2007 CTZ002>004-MAZ002>022-026-NHZ011-012-015-RIZ001>007-141715- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-NORTHERN MIDDLESEX MA-CHESHIRE NH- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI- 103 PM EDT MON AUG 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...MASSACHUSETTS...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEAST MASSACHUSETTS...SOUTHEAST MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON. SOME WILL BRING SMALL HAIL AND GUSTY WINDS TO 45 MPH WITH LOCALLY HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY COLD FRONTAL PASSAGES WILL BE LIKELY WEDNESDAY AND FRIDAY. BOTH FRONTAL PASSAGES MAY BE ACCOMPANIED BY SHOWERS AND THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NECESSARY THIS AFTERNOON. PLEASE SEND ANY REPORTABLE CRITERIA TO THE NATIONAL WEATHER SERVICE. ANZ230>237-250-254-255-270-MAZ023-024-RIZ008-141715- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- WATERS FROM MERRIMACK RIVER MA TO WATCH HILL RI FROM 25 TO 40 NM- DUKES MA-NANTUCKET MA-BLOCK ISLAND RI- 103 PM EDT MON AUG 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MASSACHUSETTS...MASSACHUSETTS AND RHODE ISLAND COASTAL WATERS...MASSACHUSETTS COASTAL WATERS...SOUTHERN RHODE ISLAND AND RHODE ISLAND COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON. SOME WILL BRING SMALL HAIL AND GUSTY WINDS TO 45 MPH WITH LOCALLY HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY OLD FRONTAL PASSAGES WILL BE LIKELY WEDNESDAY AND FRIDAY. BOTH FRONTAL PASSAGES MAY BE ACCOMPANIED BY SHOWERS AND THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NECESSARY THIS AFTERNOON. PLEASE SEND ANY REPORTABLE CRITERIA TO THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, Aug 13, 1:14 PM EDT, 3 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 114 PM EDT MON AUG 13 2007 MAZ005-014-026-131745- CENTRAL MIDDLESEX COUNTY MA-NORTHWEST MIDDLESEX COUNTY MA-SOUTHEAST MIDDLESEX MA- 114 PM EDT MON AUG 13 2007 AT 109 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH POSSIBLE SMALL HAIL OVER BOXBOROUGH MOVING SOUTHEAST AT 15 MPH. THIS STORM ALSO CONTAINS VERY HEAVY RAIN WHICH WILL IMPACT COMMUTERS WITH LOW VISIBILITIES AND PONDING OF WATER ON ROADWAYS. THE THUNDERSTORM WILL BE NEAR...MAYNARD BY 120 PM EDT...CONCORD BY 130 PM EDT...LINCOLN BY 140 PM EDT...WESTON AND WALTHAM BY 150 PM EDT. DUNHAM
Special weather statement, Aug 13, 3:49 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 349 PM EDT MON AUG 13 2007 MAZ004>007-012>015-132045- CENTRAL MIDDLESEX COUNTY MA-EASTERN ESSEX MA-NORTHERN WORCESTER MA-SOUTHEAST MIDDLESEX MA-SOUTHERN WORCESTER MA-SUFFOLK MA-WESTERN ESSEX MA-WESTERN NORFOLK MA- 349 PM EDT MON AUG 13 2007 AT 341 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL ALONG A LINE EXTENDING FROM 9 MILES SOUTH OF NEWBURYPORT TO 5 MILES SOUTHWEST OF WORCESTER...MOVING SOUTHEAST AT 15 MPH. THESE STORMS ALSO CONTAIN VERY HEAVY RAIN THAT MAY CAUSE LOCALIZED ROAD FLOODING THUNDERSTORMS WILL BE NEAR...IPSWICH...WOBURN...WESTBOROUGH AND WENHAM BY 400 PM EDT...ESSEX...WINCHESTER...WAYLAND AND WALTHAM BY 410 PM EDT...MANCHESTER AND WESTON BY 420 PM EDT. DUNHAM
Special weather statement, Aug 13, 5:05 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 505 PM EDT MON AUG 13 2007 MAZ013-017>020-RIZ001-002-004-005-132200- BRISTOL RI-EASTERN KENT RI-EASTERN PLYMOUTH MA-NORTHERN BRISTOL MA-NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-SOUTHERN BRISTOL MA-WESTERN NORFOLK MA-WESTERN PLYMOUTH MA- 505 PM EDT MON AUG 13 2007 AT 459 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL ALONG A LINE EXTENDING FROM SHARON MASSACHUSETTS TO 4 MILES NORTHEAST OF SCITUATE RHODE ISLAND MOVING EAST AT 20 MPH. THESE STORMS ALSO CONTAIN VERY HEAVY RAIN. THUNDERSTORMS WILL BE NEAR...NORTH PROVIDENCE...STOUGHTON... PROVIDENCE AND PAWTUCKET BY 510 PM EDT...PROVIDENCE...NORTON...EASTON AND BROCKTON BY 520 PM EDT...EAST PROVIDENCE AND SEEKONK BY 530 PM EDT. DUNHAM
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 6:03 PM EDT | Special Marine Warning | BOX | 27 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2007Severe Thunderstorm Warnings in Rhode Island, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.